Alert archive / Arkansas / Wind Advisories in 2018

Wind Advisory 7, NWS Little Rock, AR

November 25, 20187 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Nov 25, 2018, 9:06 PM CST for 7 counties in Arkansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 9:06 PM CST (03:06 UTC)
Expired
Nov 26, 2018, 3:19 AM CST
In force
6 hr
Issued by
NWS Little Rock, AR

Counties Fulton County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

752 
WWUS74 KLZK 260306
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
906 PM CST Sun Nov 25 2018

ARZ006>008-015>017-025-260600-
/O.EXP.KLZK.WI.Y.0006.000000T0000Z-181126T0300Z/
/O.NEW.KLZK.WI.Y.0007.181126T0306Z-181126T0600Z/
Fulton-Sharp-Randolph-Izard-Independence-Lawrence-Jackson-
Including the cities of Mammoth Spring, Cave City, Ash Flat, 
Hardy, Pocahontas, Horseshoe Bend, Melbourne, Calico Rock, Oxford,
Batesville, Walnut Ridge, Hoxie, and Newport
906 PM CST Sun Nov 25 2018

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect until midnight CST tonight. 

* EVENT...Strong west to northwest winds will continue this evening.
 
* AREAS AFFECTED...Parts of northeast Arkansas. 

* WINDS...Gusts may exceed 40 mph at times.

* IMPACTS...Winds this strong may break some tree limbs and could 
  cause a few power outages. Driving may become difficult for high
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph are
expected. People driving high profile vehicles should use
caution.

&&

$$

ARZ003>005-012>014-021>024-030>033-037>040-260415-
/O.EXP.KLZK.WI.Y.0006.000000T0000Z-181126T0300Z/
Boone-Marion-Baxter-Newton-Searcy-Stone-Johnson-Pope-Van Buren-
Cleburne-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
906 PM CST Sun Nov 25 2018

...WIND ADVISORY HAS EXPIRED...

Northwest winds will remain gusty across much of northern into 
central Arkansas. However, winds have dropped below advisory 
critieria in most areas.

$$

46
2 follow-up statements
852 
WWUS74 KLZK 260541
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
1141 PM CST Sun Nov 25 2018


ARZ006>008-015>017-025-261200-
/O.EXT.KLZK.WI.Y.0007.000000T0000Z-181126T1200Z/
Fulton-Sharp-Randolph-Izard-Independence-Lawrence-Jackson-
Including the cities of Mammoth Spring, Cave City, Ash Flat, 
Hardy, Pocahontas, Horseshoe Bend, Melbourne, Calico Rock, 
Oxford, Batesville, Walnut Ridge, Hoxie, and Newport
1141 PM CST Sun Nov 25 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* EVENT...Strong west to northwest winds will continue overnight.

* AREAS AFFECTED...Parts of northeast Arkansas.

* WINDS...Gusts may exceed 40 mph at times.

* IMPACTS...Winds this strong may break some tree limbs and 
  could cause a few power outages. Driving may become difficult 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph are
expected. People driving high profile vehicles should use
caution.

&&

$$
273 
WWUS74 KLZK 260919
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
319 AM CST Mon Nov 26 2018


ARZ006>008-015>017-025-261030-
/O.CAN.KLZK.WI.Y.0007.000000T0000Z-181126T1200Z/
Fulton-Sharp-Randolph-Izard-Independence-Lawrence-Jackson-
319 AM CST Mon Nov 26 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Little Rock has cancelled the
Wind Advisory. 

Northwest winds will remain gusty across much of northern and
central Arkansas. However, winds have dropped below advisory 
criteria and as a result will cancel the Wind Advisory Early.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:56 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Nov 25, 2:56 PM CST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
256 PM CST Sun Nov 25 2018

.SHORT TERM...Tonight Through Wednesday
20Z Subjective surface analysis indicates one cold front from near
Salem, to just east of Little Rock, to Camden.  Another cold front
was entering northwest sections of the state. This front will
continue to accelerate eastward during the rest of the afternoon,
and will clear eastern sections of the forecast area this evening.
Wind gusts of up to 40 mph were noted, notably in Arkansas River
valley locations.

Very light returns were noted by KSGF radar across extreme
northwest sections. This activity will move to the east-northeast
by 00z.

Clearing conditions will develop by late evening. Clear
conditions, and cooler than normal temperatures are expected for
the rest of the forecast period.

&&

.LONG TERM...Wednesday Night Through Sunday
Northwest flow will be over Arkansas to begin the long term period
with an upper low over the eastern Great Lakes and an upper ridge
over the Rockies. The upper ridge will move into the Plains
Wednesday and the flow will become northwest. Southwest flow returns
to Arkansas Friday and an upper low near the Texas Panhandle will
eject to the northeast into southern Missouri Saturday, and the
Great Lakes Sunday.

Dry air will be over the mid south Tuesday night then a warm
front moves north through the state Wednesday and Thursday and
more moisture returns to the area. Chances for showers will return
for Thursday and increase Thursday night and Friday. A stationary
front will be across the state Friday then the low pressure
approaches from the west with a cold front on Saturday. We will
need to watch this for thunderstorm development. Temperatures will
generally be near or above average.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     28  46  26  47 /  10   0   0   0
Camden AR         31  52  29  54 /   0   0   0   0
Harrison AR       24  40  24  43 /  10   0   0   0
Hot Springs AR    29  48  29  51 /   0   0   0   0
Little Rock   AR  31  48  29  50 /  10   0   0   0
Monticello AR     33  50  30  51 /  10   0   0   0
Mount Ida AR      27  47  27  52 /   0   0   0   0
Mountain Home AR  24  41  24  43 /  10   0   0   0
Newport AR        30  44  26  44 /  10   0   0   0
Pine Bluff AR     31  49  30  50 /   0   0   0   0
Russellville AR   28  47  28  49 /   0   0   0   0
Searcy AR         29  47  26  47 /  10   0   0   0
Stuttgart AR      32  47  29  48 /  10   0   0   0
&&

.LZK Watches/Warnings/Advisories...
Wind Advisory until 9 PM CST this evening FOR Baxter-Boone-
Fulton-Izard-Johnson-Lawrence-Logan-Marion-Newton-Polk-Randolph-
Scott-Searcy-Sharp.

&&

Short Term...55 / Long Term...51
Hazardous weather outlook, Nov 25, 4:45 PM CST, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
445 PM CST Sun Nov 25 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
445 PM CST Sun Nov 25 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Strong and gusty west to northwest winds will continue into this
evening across much of Arkansas. Winds will be strongest across the
northern half of the state, with gusts over 40 mph at times. This
may result in downed tree limbs in some areas, as well as a few
power outages.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Thunderstorms will return to the forecast by the end of the week.
Until that time, the threat of hazardous weather is low.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Nov 25, 8:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
837 PM CST SUN NOV 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND DMG BATESVILLE              35.77N  91.62W
11/25/2018                   INDEPENDENCE       AR   FIRE DEPT/RESCUE

            A LARGE TREE WAS BLOWN DOWN ON POWERLINES.

&&

EVENT NUMBER LZK1800380

230

Nearby

Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.